Hail, Towner
- When
- April 28, 2:05 PM CST
- Where
- Towner County, 3 mi E of Armourdale
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.867, -99.300
11 hail, 3 thunderstorm wind, 1 tornado, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Apr 28, 9:19 AM CST, 4 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 1019 AM CDT FRI APR 28 2006 .UPDATE...MAIN CHALLENGE FOR TODAY WILL BE PRECIP/THUNDER CHANCES. KMVX RADAR SHOWING SHOWERS ACROSS THE SE FA SLOWLY PROPAGATING N. THIS MOST LIKELY IN RESPONSE TO UPPER JET (DIVERGENCE) IN ASSOCIATION WITH NOSE OF WEAK LOW LEVEL JET (CONVERGENCE). MODELS SHOW THIS TO FORCING MOST OF THE DAY...SLOWLY LIFTING NORTH. WILL GO LIKELY POPS S OF A LINE FROM AROUND BJI-FAR. SHORTWAVE RESPONSIBLE FOR SHOWERS ACROSS DVL BASIN SHOULD BE OUT OF FA BY NOON. NEXT CONCERN BECOMES CONVECTIVE CHANCES ACROSS W FA THIS AFTERNOON WHERE MOSTLY CLEAR SKIES MAY ALLOW FOR SUFFICIENT HEATING TO CREATE WEAK INSTABILITY. WITH SFC BOUNDARY PRESENT AS MAIN WAVE APPROACHES THERE SHOULD BE AFTERNOON THUNDER. ISOLD SEVERE HAIL POSSIBLE...BUT MUCH LIKE YESTERDAY WEAK INSTABILITY/WEAK DEEP LAYER SHEAR WILL KEEP MOST STORMS WEAK. MAIN CHANGE TO WX GRIDS WAS TO MOVE THUNDER W OF FARGO CONSIDERING CURRENT CLOUD SHIELD. REMAINDER OF FA IN BETWEEN THESE AREAS WILL EXPERIENCE SCT SHOWERS AS FORCING INCREASES THROUGH THE AFTERNOON HOURS. INCREASED WINDS ACROSS SE FA AS LOW LEVEL JET TO INCREASE TO AROUND 30KTS BY NOON. UPDATE TO BE SENT BY 1045AM. && .PREV DISCUSSION... (ISSUED 430 AM CDT FRI APR 28 2006) SHORT TERM... WATER VAPOR LOOP SHOWING UPPER LEVEL CIRCULATION OVER WESTERN ND WITH A SHORT WAVE OVER EASTERN ND. SHORT WAVE WAS MOVING NORTH ABOUT 20 MPH. EXPECT SHORT WAVE TO MOVE INTO THE RED RIVER VALLEY TODAY AND PRODUCE SHOWERS AND THUNDERSTORMS. UPPER JET CONTINUES TO DIG ON WEST SIDE OF UPPER LOW. CIRCULATION CENTER FORECAST TO MOVE SOUTH INTO NEB THEN EAST. COLD CORE UPPER LOW WILL MOVE INTO THE CENTRAL DAKOTAS TODAY WITH A NE-SW ORIENTATED UPPER LEVEL JET PUNCHING INTO SOUTHEAST ND THIS AFTERNOON. PRECIPITABLE WATER CONTINUES TO RISE WITH SOUTH LOW LEVEL FLOW WHILE A BACKING FLOW OCCURS OVER THE HIGH PLAINS UPPER JET ON WEST SIDE OF UPPER LOW FORECAST TO DIG SOUTH ALONG THE EASTERN ROCKIES. JET WILL INTERACT WITH UPPER LOW MOVING OUT OF THE DESERT SOUTHWEST. RESULT WILL BE AN UPPER LOW OVER THE CENTRAL PLAINS WITH VORTICITY LOBES ROTATING AROUND THE SYSTEM ON SUNDAY. LONG TERM... NO CHANGES. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...AREAL FLOOD WARNINGS FOR WALSH AND PEMBINA COUNTIES. MN...AREAL FLOOD WARNINGS FOR MARSHALL AND KITTSON COUNTIES. && TG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 709 AM CDT FRI APR 28 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-291215- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 709 AM CDT FRI APR 28 2006 ...RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR MUCH OF THE NORTHERN RED RIVER AND THE PEMBINA RIVER... ...AREAL FLOOD WARNINGS REMAIN IN EFFECT FOR PEMBINA...KITTSON... WALSH AND MARSHALL COUNTIES IN THE NORTHERN RED RIVER VALLEY... ...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE FOR THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER EASTERN NORTH DAKOTA AND FAR WEST CENTRAL MINNESOTA SOUTH OF A LINE FROM DEVILS LAKE NORTH DAKOTA TO ADA MINNESOTA. THE STORMS WILL BE MOST LIKELY AFTER 3PM CDT AND SHOULD END SHORTLY AFTER SUNSET. THE STORMS WILL MOST LIKELY PRODUCE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HOPPES
The national radar mosaic for the moment the first event began.
11 hail, 3 thunderstorm wind, 1 tornado, 1 flash flood. Local standard time, as filed.
Brief and intermittent touchdowns occurred along the damage track through open fields. The wall cloud structure continued east and passed over Gwinner around 1620 CST. Dust was observed to swirl up into the wall cloud from the top of the Gwinner grain elevator.
Water covered roads northeast of Cooperstown.
Several 4 to 6 inch diameter tree branches were broken off in shelterbelts along the Sargent and Ransom County line. The trees were in the early leafing stages.
Several 4 to 6 inch diameter tree branches were broken off in shelterbelts along the Sargent and Ransom County line. The trees were in the early leafing stages.
The hail fell along the Sargent and Richland County line.
The hail fell along the Richland and Sargent County line.
Several 4 to 8 inch diameter branches were broken off of trees in a shelterbelt. The trees were in the early leafing stages.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2006Every state in 2006This day in weather historyThe tornado archive for North Dakota, 2006Warnings in North Dakota, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502803, 5502804, 5502805, 5502806, 5502807, 5502808, 5502809, 5502810, 5502811, 5502812, 5502873, 5502874, 5502875, 5502876, 5502877, 5502878.